Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1976, Volume 44, Issue 3

Point Estimation in Multiplicative Models<467:PEIMM>2.0.CO;2-A
p. 467-473

I. G. Evans, S. A. Shaban

In a multiplicative model it is usual to assume that the logarithm of the disturbance variable is normally distributed with unknown variance @s^2 and with a mean which is either zero or -1/2@s^2 according to the viewpoint taken of the object of the model. It is shown that, for each of several estimation criteria, the two assumptions lead to precisely the same point estimators of the exponents of the explanatory variables in the model and of the conditional mean, median, and mode of the dependent variable for specified values of the explanatory variables. An improved form is also given of the estimator of the conditional mean proposed by Teekens and Koerts [8].

Log In To View Full Content